Alert archive / Wisconsin / Small Craft Advisories in 2016
Small Craft Advisory 97, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Dec 20, 2016, 3:01 PM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 20, 2016, 3:01 PM CST (21:01 UTC)
- Expired
- Dec 21, 2016, 12:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
564 WHUS73 KMKX 202101 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 301 PM CST TUE DEC 20 2016 ...GUSTY SOUTHWEST WINDS THROUGH THE EVENING... .GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH THE EVENING WITH GUSTS OF 25 TO 30 KNOTS. WINDS WILL DIMINISH AFTER MIDNIGHT. LMZ643>646-210515- /O.EXP.KMKX.GL.W.0019.000000T0000Z-161220T2100Z/ /O.NEW.KMKX.SC.Y.0097.161220T2101Z-161221T0600Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 301 PM CST TUE DEC 20 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...GALE WARNING WILL EXPIRE AT 3 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE GALE WARNING WILL EXPIRE AT 3 PM CST THIS AFTERNOON. * WINDS: SOUTHWEST AT 15 TO 20 KNOTS WITH GUSTS OF 25 TO 30 KNOTS... GRADUALLY DIMINISHING THIS EVENING. * WAVES: 3 TO 5 FEET. HIGHEST WAVES TOWARD THE OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
1 follow-up statement
069 WHUS73 KMKX 210330 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 930 PM CST TUE DEC 20 2016 ...GUSTY SOUTHWEST WINDS THROUGH THE EVENING... .GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH THE EVENING WITH PERIODIC GUSTS UP TO 25 KNOTS. WINDS WILL DIMINISH AFTER MIDNIGHT. LMZ643>646-210600- /O.CON.KMKX.SC.Y.0097.000000T0000Z-161221T0600Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 930 PM CST TUE DEC 20 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS: SOUTHWEST AT 10 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS... GRADUALLY DIMINISHING LATE THIS EVENING. * WAVES: 1 TO 3 FEET. HIGHER WAVES TOWARD THE OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 20, 2:36 PM CST, 25 minutes earlier.
Area forecast discussion, Dec 20, 2:36 PM CST, 25 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 236 PM CST Tue Dec 20 2016 .SHORT TERM... .TONIGHT AND WEDNESDAY...Forecast confidence is Moderate. Winds will weaken this evening as low pressure moves off to the northeast. Weak southwest to west flow will contribute to weak warm air advection overnight. Models are trending drier for Wednesday with precip chances confined to the far northern and northeastern CWA with little to no accumulation. There is 850-700 warm air advection midday along with a weak surface cold front and sheared mid level shortwave, but overall lift is weak. Despite a 850-950mb warm layer of 2-3 C, wet bulb temperatures are low enough for all snow. Surface temperatures are right around freezing. Wednesday night and Thursday...Forecast Confidence is High A fast moving shortwave will move across the region Wednesday night. Overall, models continue with the weaker lift, as the better focus looks to be over northern Wisconsin. That said, there should be enough forcing to produce light snow/flurries from time to time. Quiet weather returns on Thursday. Temperatures will be near average. .LONG TERM... Friday through Monday...Forecast Confidence is Medium. a weak trough brings a slight chance of precipitation Friday with quiet weather Saturday. Temperatures will be near average. The 12z suite of model output/ensembles continues to show There is fairly good agreement with the structure of the mid level wave, but there are still some timing differences. The trend is to have the upper low pass to our west, keeping much of southern Wisconsin in the vicinity of the warm front, and likely getting into the warm sector. Have continued to edge temperatures and dewpoints higher based on model consensus. It is worth mentioning that there is the potential for an initial, brief period of mixed precip, but as warm advection takes firm control the dominant precip type looks to be rain. The GFS is quickest in bringing in the trailing cold front, with the 12Z ECMWF over 12 hours later, which would keep the area in the warmer air into Monday morning. Area interests should continue to closely monitor the forecast for the upcoming holiday weekend. .Tuesday...Forecast Confidence is Medium. The low lifts northeast with a northwest flow of colder air. && .AVIATION/00Z TAFS/... Winds at 2000 feet will remain around 40 knots through the early evening. The pressure gradient will relax late this evening and winds and gusts will weaken. Any chance for light snow on Wednesday looks to stay north of the region. A period of 1000-2000 ft ceilings is possible during the evening. MVFR or lower ceilings may continue through the night. Then drier air moves in Thursday morning. && .MARINE... A tight pressure gradient between low pressure moving across southern Canada and sprawling high pressure across the south and east will continue to cause strong gusty offshore winds through the evening. Expect southwest wind gusts of 25 to 30 knots until around midnight. Another period of small craft advisory winds is expected Wednesday evening through Thursday morning. Winds will be southwest so waves will likely stay below 4 feet. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...GALE WARNING until 3 PM CST this afternoon for LMZ643>646. && TONIGHT/Wednesday AND AVIATION/MARINE...Hentz Wednesday NIGHT THROUGH Tuesday...Hentz
Hazardous weather outlook, Dec 20, 10:48 AM CST, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1048 AM CST TUE DEC 20 2016 WIZ046-047-051-052-056>060-062>072-211700- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1048 AM CST TUE DEC 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT GUSTY SOUTHWEST WINDS WILL CAUSE PATCHY BLOWING SNOW INTO THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LOW PRESSURE DEVELOPING IN THE PLAINS MAY BRING A PERIOD OF MIXED PRECIPITATION TO SOUTHERN WISCONSIN ON CHRISTMAS DAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-211700- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1048 AM CST TUE DEC 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG SOUTHWEST WINDS WILL OCCASIONALLY REACH GALE FORCE INTO MID AFTERNOON...AND REMAIN GUSTY INTO TONIGHT. A GALE WARNING IS IN EFFECT UNTIL 3 PM CST. SMALL CRAFT ADVISORY CONDITIONS WILL LIKELY PERSIST INTO TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERIODS OF HIGHER WINDS DUE TO PASSING WEATHER SYSTEMS WILL RESULT IN SMALL CRAFT ADVISORY CONDITIONS AT TIMES THROUGH THE WEEKEND. WIND GUSTS WILL APPROACH GALE FORCE NEXT SUNDAY NIGHT AND MONDAY AS STRONGER LOW PRESSURE MOVES THROUGH THE REGION. HENTZ WWW.WEATHER.GOV/MKX
Nearby
Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.